# SDR 20010605CW017

- Difficulty date: May 16, 2001
- Submitted: June 5, 2001
- Operation: General aviation
- Aircraft: N297DC
- Make and model: Cessna 337G
- Aircraft serial: 01697
- Engine: Cont IO360G
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: DOFF10300E
- Part serial: A015774
- Condition: Failed
- Location: Fwd Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

OWNER OF THIS AIRCRAFT EXPERIENCED FWD ENGINE ALTERNATOR FAILURE (AS INDICATOR BY FAILURE LIGHT)  DURING FLIGHT.  TECHNICIAN AND OWNER REMOVED ALTERNATOR FROM ENGINE AND DISCOVERED THE DRIVE SHAFT SHEARED.  THE GEAR RETAINING BOLT HAD RUBBED INTERNALLY AND BUSTED A PIECE OF THE COTTER PIN OFF, WHICH WAS FOUND ON THE MAGNETIC OIL DRAIN PLUG.  THE DRIVE GEAR ALSO DISPLAYED SIGNS OF WEAR.  THE ALTERNATOR SHAFT FAILURE APPEARS TO BE A MATERIAL DEFECT.
